Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/25226
Title: New nonlinear conjugate gradient formulas for large-scale unconstrained optimization problems
Authors: Wei, Z
Li, G
Qi, L 
Keywords: Armijo line search
Global convergence
Large-scale
New conjugate gradient formulas
Unconstrained optimization
Wolfe-Powell conditions
Issue Date: 2006
Publisher: Elsevier
Source: Applied mathematics and computation, 2006, v. 179, no. 2, p. 407-430 How to cite?
Journal: Applied mathematics and computation 
Abstract: We propose new conjugate gradient formulas for computing the search directions for unconstrained optimization problems. The new formulas turn out to be the conjugate descent formula if exact line searches are made. Some formulas possess the sufficient descent property without any line searches. General convergence results for the proposed formulas with the weak Wolfe-Powell conditions are studied. We prove that some of the formulas with the steplength technique which ensures the Zoutendijk condition to be held are globally convergent. In addition, the global convergence results for some other formulas with the standard Armijo line search are also given. Preliminary numerical results show that the proposed methods are very promising.
URI: http://hdl.handle.net/10397/25226
ISSN: 0096-3003
EISSN: 1873-5649
DOI: 10.1016/j.amc.2005.11.150
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

44
Last Week
0
Last month
0
Citations as of Aug 7, 2018

WEB OF SCIENCETM
Citations

37
Last Week
0
Last month
0
Citations as of Aug 8, 2018

Page view(s)

46
Last Week
0
Last month
Citations as of Aug 12, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.